# SDR 2013FA0000720

- Difficulty date: November 9, 2012
- Submitted: December 11, 2013
- Operation: General aviation
- Aircraft: VHHBB
- Make and model: Socata TB20TRINIDAD
- Aircraft serial: 1730
- Aircraft time: 2,402 hours
- Engine: Lyc IO540C4D5
- Engine time: 436 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Thru Bolt
- Part number: 76220
- Condition: Wrong Part
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING THE COURSE OF AN INVESTIGATION INTO A FATAL ACCIDENT INVOLVING ACFT, AUSTRALIAN REGISTRATION, THE AUSTRALIAN TRANSPORT SAFETY BUREAU (ATSB) BECAME AWARE THAT THE ENGINE CONTAINED PARTS THAT WERE NOT APPROVED TO BE FITTED TO THE ENGINE TYPE. THE PARTS WERE THE ENGINE CRANKCASE THROUGH BOLTS. IT WAS FOUND THAT 4 OF THE 8 THROUGH BOLTS, NORMALLY PN 76220. THE ACFT, INCLUDING THE ENGINE, WAS IMPORTED INTO AUSTRALIA FROM THE US, 1 MONTH OR 2 BEFORE BEING ASSEMBLED AND PLACED ON THE AUSTRALIAN REGISTER. THERE WAS NO INDICATION THAT ANY WORK WAS CARRIED OUT IN AUSTRALIA THAT WOULD HAVE PROVIDED ACCESS TO THE DISCREPANT THROUGH BOLTS. ALTHOUGH THE PRESENCE OF THESE BOLTS DID NOT IMPACT ON THE OPERATION OF THE ENGINE DURING THE ACCIDENT, THE ATSB HAS SOME CONCERN THAT OTHER ENGINES COULD POTENTIALLY CONTAIN SIMILAR PARTS. THE ATSB ALSO REPORTED THAT THERE IS ALSO EVIDENCE THAT THE BOLTS FITTED TO THE ENGINE WERE USED PARTS TO BEGIN WITH.  MFG REQUIRE THESE PARTS TO BE THROWN OUT AT EACH OVERHAUL. THEREFORE AS WELL AS BEING THE INCORRECT PART, THEY ARE ALSO TIME EXPIRED IAW OEM RECOMMENDATIONS. PREVIOUS EXPOSURE OF THESE ITEMS WERE AT  REPAIR STATION DATED 3/27/06. LOG BOOK COPIES, IMAGES AND THE THRU BOLTS ARE AVAILABLE IF REQUIRED.
